North Carolina, 2014

Hail and Damaging Winds in North Carolina, June 19, 2014

June 19, 2014 · NWS MHX · 11 events in 5 counties and zones

Scattered showers and thunderstorms developed across eastern North Carolina during the evening of June 19th as a cold front approached from the north. A few of the storms became severe producing damaging winds and hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MHX wrote it up.

Scattered showers and thunderstorms developed across eastern North Carolina during the evening of June 19th as a cold front approached from the north. A few of the storms became severe producing damaging winds and hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jun 19, 6:15 PM EST, 1 hour 29 minutes earlier.

Area forecast discussion, Jun 19, 6:15 PM EST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
715 PM EDT THU JUN 19 2014

.SYNOPSIS...
A BACKDOOR COLD FRONT WILL MOVE INTO THE REGION TONIGHT. THE
FRONT WILL REMAIN STATIONARY OVER THE SOUTHERN PORTION OF THE AREA
THROUGH FRIDAY AND SATURDAY WHILE A LOW PRESSURE AREA FORMS ALONG
IT. THE LOW WILL MOVE OFF THE NORTH CAROLINA COAST ON SUNDAY. WEAK
HIGH PRESSURE WILL RIDGE INTO THE AREA EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 700 PM THU...MADE MINOR TWEAKS TO POP FORECAST BASED ON
EXISTING RADAR COVERAGE ACROSS THE CWA AND TO OUR WEST. KEPT POPS
IN LOW CHANCE RANGE THE NEXT COUPLE OF HOURS BUT STILL INCREASE TO
50 ACROSS MUCH OF THE NORTH AND WESTERN CWA. A MINOR SEVERE
WEATHER THREAT WILL CONTINUE THIS EVENING.

PREVIOUS DISCUSSION...VERY WARM/MOIST LOW LEVELS WITH HIGHS IN
THE MIDDLE 90SF AND DEWPOINTS AROUND 70F ARE TOPPED BY 500 MB
TEMPS AROUND -10C YIELDING VERY UNSTABLE LI'S OF -7 TO -10C. THE
HOT/MOIST AIR AND COOLER AIR ALOFT IS HELPING TO PRODUCE
SIGNIFICANT CAPES OF 3500-4000 J/KG. PW VALUES ARE FORECAST TO
INCREASE TO >=1.75"BY EVENING AND WILL AID IN PRODUCING
SIGNIFICANT DCAPE VALUES >1000 J/KG SUPPORTING A THREAT FOR
DAMAGING WIND GUSTS. THIS WIND GUST THREAT IS FURTHER REINFORCED
BY FORECAST SOUNDINGS WHICH INDICATE LARGE SURFACE TEMP/DEWPOINT
SPREADS AND AN INVERTED "V" SIGNATURE WITH FORECAST WINDEX VALES
OF 65 KT! LIMITING FACTOR WILL BE THE LACK OF ANY SIGNIFICANT
SHEAR WHICH WILL LIMIT STORM ORGANIZATION. THE LACK OF SHEAR MAY
BE ABLE TO BE OVERCOME BY THE LARGE CAPE AND BOUNDARY INTERACTIONS
THOUGH. SPC HAS A SLIGHT RISK OF SEVERE IN EASTERN NC TO VICINITY
OF THE PAMLICO RIVER WITH THE THREAT LIKELY EXTENDING EVEN A
LITTLE SOUTH OF THAT MAINLY TO AREAS NORTH OF HIGHWAY 70. EXPECT
ACTIVITY TO INCREASE IN COVERAGE AFTER 22Z WHEN A CONVECTIVELY
INDUCED VORTICITY MAXIMUM MOVE SOUTHEAST INTO THE AREA. IN
ADDITION TO THE SEVERE THREAT MBE FORECASTS OFF BUFKIT SUPPORT A
THREAT FOR LOCALLY VERY HEAVY RAINS WITH THE SLOW MOVING AND BACK-
BUILDING CELLS LIKELY.

THE BACKDOOR FRONT TO THE NORTH WILL CONTINUE TO SINK SOUTHWARD
TONIGHT STALLING ACROSS THE SOUTHERN PORTION OF THE AREA LATE.
THINK PRECIPITATION CHANCES WILL TAPER OFF RAPIDLY AFTER 06Z BUT
WITH THE FRONT IN VICINITY A SMALL RISK FOR ADDITIONAL SHOWERS OR
STORMS WILL CONTINUE THROUGH THE NIGHT. THINK OVERNIGHT LOWS WILL
BE 70-75 IN MOST LOCATIONS.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AS OF 335 PM THU...MAIN QUESTION FOR FRIDAY IS HOW MUCH
PRECIPITATION WILL OCCUR. NOT LOOKING NEARLY AS UNSTABLE DESPITE
PRESENCE OF THE FRONT OVER THE SOUTHERN PORTION OF THE AREA WITH
WARMER TEMPS ALOFT AND SLIGHTLY COOLER SURFACE TEMPERATURES. THINK
BEST CHANCE FOR CONVECTION WILL BE LATE IN THE DAY AND ESPECIALLY
WEST OF HIGHWAY 17 SO WILL CAP POPS AT 30%. A BETTER THREAT WILL
EXIST FRIDAY NIGHT AS LOW PRESSURE FORMS ALONG THE BOUNDARY. WILL
FORECAST HIGHS AROUND 90 AND IT WILL BE CONTINUED HUMID WITH
DEWPOINTS IN THE UPPER 60S TO LOWER 70S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AS OF 330 PM THU...A FRONTAL BOUNDARY WILL BE STALLED ACROSS THE
AREA FRI NIGHT AND SAT WITH A WEAK AREA OF LOW PRES MOVING ALONG IT.
THESE FEATURES WILL PROVIDE A FOCUSING MECHANISM FOR ADDITIONAL
SHOWER/TSTM DEVELOPMENT. PERIODS OF HEAVY RAIN WILL BE POSSIBLE WITH
PWATS PROGGED TO BE AROUND 2-2.25" SUGGESTING A THREAT FOR LOCALIZED
HEAVY RAIN/MINOR FLOODING. THE AIRMASS REMAIN MODERATELY UNSTABLE
BUT LIMITED SHEAR AND WEAK MID LEVEL LAPSE RATES WILL LIKELY LIMIT
THE SEVERITY OF STORMS.

PRECIP FORECAST CONTINUES TO BE TRICKY FOR SUN...AS A SLOWER EXITING
OF SFC LOW PRES WOULD KEEP SOME SHOWERS IN THE AREA SUN MORNING.
NCEP ENSEMBLE MEMBERS DIVERGE WITH PLACEMENT OF SFC LOW
POSITIONING...AND ECM ENSMOS ALSO INDICATING WIDE SPREAD IN POP
DISTRIBUTION SO HAVE LEFT A CHANCE POP IN FCST THROUGH THE
DAY...HIGHEST SOUTH AND EAST.

CONTINUE TO ADVERTISE LOWER POPS LATER SUN THROUGH EARLY NEXT WEEK
AS NE WINDS DEVELOP AND HIGH PRES RIDGES INTO THE AREA FROM THE NE
BRINGING A DRIER AIRMASS INTO THE REGION. THIS WILL ALSO BRING A
RELIEVE TO THE OPPRESSIVE HOT TEMPS. SUNDAY SHOULD SEE HIGHS IN THE
MID 80S AS PLENTIFUL LINGERING CLOUD COVER AND NE WINDS PREVAIL
DESPITE STILL-HIGH LOW LEVEL THICKNESS VALS. MON WILL BE DRY AS NE
FLOW CONTINUES TO BRING LOWER TD'S. HIGHS SHOULD BE NEAR CLIMO
GENERALLY IN THE MID/UPR 80S BUT MUCH DRIER. SUN NIGHT AND MON NIGHT
WILL SEE COOLER OVERNIGHT LOWS WITH READINGS IN THE 60S AWAY FROM
THE COAST...LOW 70S ON THE IMMEDIATE COAST. HIGH MOVES OFFSHORE BY
TUE WITH RETURN SW FLOW DEVELOPING AND BRINGING INC TEMPS AND RH
VALS. A RETURN TO SMALL CONVECTION CHANCES TUE THROUGH MID WEEK AS
WE RETURN TO TYPICAL SUMMERTIME REGIME.

&&

.AVIATION /23Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH FRIDAY/...
AS OF 700 PM THU...EXPECTING PRIMARILY VFR CONDITIONS OUTSIDE ANY
SCATTERED STRONG CONVECTION THROUGH THIS EVENING AHEAD OF
SOUTHWARD MOVING BACK DOOR COLD FRONT. COULD SEE SOME LIGHT FOG
EARLY FRIDAY MORNING ESPECIALLY IN AREAS THAT RECEIVE RAINFALL
THIS EVENING AS WINDS MAY BRIEFLY DECOUPLE BUT EXPECTING ANY FOG
TO BE PATCHY AND SHALLOW. THE MODELS ARE INDICATING MAINLY DRY
WEATHER FRIDAY MORNING THROUGH EARLY AFTERNOON BEFORE THE DIURNAL
CONVECTION CYCLE PICKS UP AGAIN LATER IN THE DAY.

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 345 PM THU...A MORE UNSETTLED PATTERN CONTINUES THROUGH THE
WEEKEND AS A LOW PRES AREA AND FRONTAL BOUNDARY WILL BE IN E NC.
OCNL MVFR OR LOWER CONDITIONS POSSIBLE THIS WEEKEND IN
THUNDERSHOWERS AND LOWERING VSBYS/CIGS. WINDS WILL BECOME NE ON
SUN AS LOW PRES EXITS THE COAST. DRIER FOR MON INTO EARLY NEXT
WEEK AS HIGH PRES WILL BE IN CONTROL.

&&

.MARINE...
SHORT TERM /THROUGH FRIDAY/...
AS OF 700 PM THU...NO CHANGES THIS UPDATE. WILL CONTINUE THE
MARGINAL ADVISORY FOR THE CENTRAL WATERS TONIGHT FOR WIND GUSTS TO
25 KT AND A BRIEF PERIOD OF 6 FT SEAS. UNFORTUNATELY DIAMOND BUOY
HAS NOT BEEN REPORTING THE LAST FEW HOURS TO GET A BETTER HANDLE
ON CURRENT CONDITIONS IN THE AREA. OTHERWISE MARINERS CAN EXPECT
MODERATE SW FLOW OF 15 TO 20 KT AND 3 TO 5 FT SEAS AHEAD OF A
SOUTHWARD MOVING (BACK DOOR) COLD FRONT. THIS FRONT WILL STALL
OVER THE SOUTHERN WATERS ON FRIDAY WITH THE FLOW DIMINISHING TO SW
10 TO 15 KT SOUTH OF FRONT AND WINDS BECOMING NORTHERLY 10 TO 15
KT OVER THE NORTHERN AND CENTRAL WATERS. SEAS WILL SUBSIDE TO 2 TO
3 FT BY LATE FRIDAY.

LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 345 PM THU...A FRONTAL BOUNDARY FRONT WILL REMAIN STALLED
ACROSS THE SOUTHERN WATERS FRIDAY NIGHT WITH A WEAK OF LOW PRES
TRACKING ALONG THE FRONT SAT...THEN MOVE OFF THE COAST EARLY SUN.
NORTH OF THE FRONT WINDS WILL BE NE TO E...WHILE TO THE SOUTH THE
WINDS WILL BE SW. WHERE EXACTLY THE FRONT SETS UP WILL DICTATE THE
WIND DIRECTION. SUB SCA WINDS SEAS EXPECTED THROUGH THE
PERIOD...THOUGH NE WINDS MAY GET CLOSE TO ADVISORY CRITERIA ON
SUNDAY ACROSS THE NORTHERN WATERS AS A LOW PRES EXITS THE COAST
AND WIND SPEEDS INCREASE. DEPENDING ON THE STRENGTH OF THE LOW
WILL DICTATE WIND SPEEDS. CONTINUE TO FCST NE WINDS 15 TO 20 KTS
WITH SEAS 3 TO 5 FEET NORTHERN/CENTRAL WATERS AND 10-15 KTS AND 2
TO 4 FEET SOUTH. HIGH PRES BEGINS TO BUILD ON MON WITH WINDS
DIMINISHING AND VEERING EASTERLY THROUGH SUN NIGHT...THEN TO
SOUTHEASTERLY TUESDAY AS THE HIGH SHIFTS OFFSHORE. SW FLOW WILL
DOMINATE WED AND THURS AS THE BERMUDA HIGH STRENGTHENS OFFSHORE.

&&

.CLIMATE...
RECORD OR NEAR RECORD HIGH TEMPS EXPECTED FOR JUNE 19. BELOW ARE
RECORD HIGHS FROM SELECTED ASOS...AWOS...AND COOP STATIONS AND
YEAR OF THE RECORD HIGH.

NEW BERN            99 (1970)
CAPE HATTERAS       92 (1984)
KINSTON 7SE        100 (1944)
GREENVILLE          98 (1975)
WILLIAMSTON 1E      99 (1970)
PLYMOUTH 5E         98 (1970)
MOREHEAD CITY 2 WNW 94 (1984)

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 AM EDT FRIDAY FOR AMZ152-154.

&&

SYNOPSIS...JME
NEAR TERM...RSB/JME
SHORT TERM...JME
LONG TERM...SK
AVIATION...RSB/JME/SK
MARINE...RSB/JME/SK
CLIMATE...BM
Hazardous weather outlook, Jun 19, 2:51 AM EST, 16 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
351 AM EDT THU JUN 19 2014

NCZ029-044>047-079>081-090>094-098-200800-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW-
351 AM EDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HOT AND HUMID TODAY...WITH HEAT INDEX VALUES OF 100 TO 105 DEGREES
EXPECTED THIS AFTERNOON.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS
AFTERNOON AND THIS EVENING. THE MAIN THREATS WILL BE DAMAGING
WINDS...HAIL...FREQUENT LIGHTNING AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-103-104-200800-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
351 AM EDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HOT AND HUMID TODAY...WITH HEAT INDEX VALUES OF 95 TO 100 DEGREES
EXPECTED THIS AFTERNOON.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS
AFTERNOON AND THIS EVENING. THE MAIN THREATS WILL BE DAMAGING
WINDS...HAIL...FREQUENT LIGHTNING AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 19, 5:33 PM EST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
633 PM EDT THU JUN 19 2014

NCZ103-192300-
OUTER BANKS DARE-
633 PM EDT THU JUN 19 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS OUTER BANKS DARE COUNTY
THROUGH 700 PM EDT...

AT 633 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SANDERLING...OR ABOUT OVER DUCK...MOVING EAST AT 5 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SANDERLING...DUCK COE
PIER......DUCK.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3623 7576 3615 7573 3614 7573 3615 7576
      3621 7578 3620 7580 3621 7581 3623 7581
      3623 7580 3623 7577
TIME...MOT...LOC 2233Z 289DEG 6KT 3622 7578

2
Special weather statement, Jun 19, 6:24 PM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
724 PM EDT THU JUN 19 2014

NCZ103-200000-
OUTER BANKS DARE-
724 PM EDT THU JUN 19 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS OUTER BANKS DARE COUNTY
THROUGH 800 PM EDT...

AT 724 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SANDERLING...OR NEAR DUCK...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SOUTHERN SHORES.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3623 7576 3615 7573 3614 7573 3613 7572
      3600 7564 3599 7564 3608 7575 3618 7576
      3621 7578 3620 7580 3621 7581 3623 7580
TIME...MOT...LOC 2324Z 299DEG 18KT 3620 7573

2
Local storm report, Jun 19, 7:04 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
804 PM EDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     MARINE TSTM WIND 1 E GEORGE TOWN SANDS   36.16N  75.73W
06/19/2014  M56 MPH          AMZ150             NC   OTHER FEDERAL

            NATIONAL OCEAN SERVICE TIDE GAUGE AT DUCK REPORTED
            SUSTAINED WINDS OF 45 KNOTS WITH A GUST TO 49 KNOTS.

&&

EVENT NUMBER MHX1400415

DAG
Special weather statement, Jun 19, 7:32 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
832 PM EDT THU JUN 19 2014

NCZ029-200130-
MARTIN-
832 PM EDT THU JUN 19 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS MARTIN COUNTY THROUGH 930
PM EDT...

AT 832 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GOLD POINT...OR ABOUT 13 MILES WEST OF WILLIAMSTON...MOVING SOUTHEAST
AT 20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROBERSONVILLE...
EVERETTS...BEARGRASS...WILLIAMSTON...SMITHWICK.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3596 7719 3593 7719 3594 7713 3592 7703
      3586 7703 3590 7692 3586 7689 3581 7688
      3585 7684 3583 7682 3568 7690 3566 7699
      3576 7722 3576 7725 3579 7726 3582 7735
      3592 7736 3599 7732
TIME...MOT...LOC 0032Z 293DEG 18KT 3586 7727

8
Special weather statement, Jun 19, 7:34 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
834 PM EDT THU JUN 19 2014

NCZ046-047-200130-
TYRRELL-WESTERN DARE-
834 PM EDT THU JUN 19 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS TYRRELL AND MAINLAND DARE
COUNTIES THROUGH 930 PM EDT...

AT 834 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
NEWFOUNDLAND...OR ABOUT 18 MILES SOUTH OF WEEKSVILLE...MOVING EAST AT
30 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...NEWFOUNDLAND......
ALLIGATOR...FORT LANDING...EAST LAKE...BUFFALO CITY...MASHOES...MANNS
HARBOR.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3576 7573 3578 7599 3582 7600 3590 7598
      3592 7600 3585 7606 3579 7605 3582 7638
      3595 7632 3599 7625 3600 7615 3599 7605
      3595 7600 3595 7597 3598 7588 3597 7581
      3588 7574 3580 7572
TIME...MOT...LOC 0034Z 276DEG 25KT 3594 7618

8

The radar

The Raleigh/Durham radar (KRAX), 113 km away, was scanning. The volume nearest the first event began at 00:43 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind, 4 hail. Local standard time, as filed.

Hail, Martin

When
June 19, 7:44 PM EST
Where
Martin County, Robersonville
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.820, -77.250

Spotter in Robesonville reported nickel sized hail and wind gusts to 50 mph.

Hail, Martin

When
June 19, 7:45 PM EST
Where
Martin County, Robersonville
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.820, -77.250

NWS office in Wakefield, VA, relayed spotter report of dime to nickel sized hail with small limbs down in Robersonville.

Hail, Martin

When
June 19, 7:50 PM EST
Where
Martin County, 1.49 mi NNE of Robersonville
Measured
1 in hail
Reported by
Public
Coordinates
35.840, -77.240

Roberson Farms observed quarter sized hail just northeast of Robersonville.

Hail, Tyrrell

When
June 19, 8:12 PM EST
Where
Tyrrell County, Columbia
Measured
0.75 in hail
Reported by
911 Call Center
Coordinates
35.920, -76.250

Tyrrell County 911 received report of penny sized hail in Columbia.

Thunderstorm Wind, Lenoir

When
June 19, 8:45 PM EST
Where
Lenoir County, 2.19 mi NW of Strabane
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
35.220, -77.810

Lenoir County 911 reported large tree limbs and power lines blown down by strong winds south of La Grange.

Thunderstorm Wind, Beaufort

When
June 19, 9:15 PM EST
Where
Beaufort County, 0.69 mi S of Washington Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
35.560, -77.050

Strong winds blew down a tree near Willow Street in Washington.

Thunderstorm Wind, Beaufort

When
June 19, 9:15 PM EST
Where
Beaufort County, 0.56 mi W of Washington Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
35.570, -77.060

Strong winds blew down a tree near Highway 264 and Cherry Lane near Washington.

Thunderstorm Wind, Beaufort

When
June 19, 9:20 PM EST
Where
Beaufort County, 0.89 mi SW of Bunyan
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
35.520, -76.990

Tree blown down by strong winds near Turkey Trot Road east of Washington.

Thunderstorm Wind, Beaufort

When
June 19, 9:20 PM EST
Where
Beaufort County, Pineville
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
35.580, -77.030

Tree blown down by strong winds on Dan Taylor Road near Pineville.

Thunderstorm Wind, Beaufort

When
June 19, 9:20 PM EST
Where
Beaufort County, 1.78 mi SE of Old Ford
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
35.610, -77.050

Strong winds blew down a tree across Highway 17 southeast of Old Ford.

Thunderstorm Wind, Pamlico

When
June 19, 9:59 PM EST
Where
Pamlico County, 0.69 mi S of Bayboro
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
35.140, -76.770

Tree blown down by strong winds along Highway 55 in Bayboro.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2014Every state in 2014This day in weather historyWarnings in North Carolina, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 526735, 526736, 526737, 526738, 526739, 526740, 526741, 526742, 526743, 526744, 526745.